MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN POR CR HA FEM SZ 6 LT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

SMITH & NEPHEW, INC. LGN POR CR HA FEM SZ 6 LT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 71425206
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Loss of Range of Motion (2032)
Date of Event 10/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, after a left tka surgery had been performed on (b)(6) 2023, the patient experienced mild rash in september and mild left knee stiffness on (b)(6) 2023.This adverse event was treated with left knee manipulation under anesthesia on (b)(6) 2023.Patient is recovering.
 
Additional Manufacturer Narrative
H3, h6: given the nature of the alleged incident, the devices, could not be returned for evaluation.The clinical/medical investigation concluded that, per complaint details, a left knee manipulation under anesthesia with cortisone injection was performed approximately 3 months post total knee arthroplasty after the onset of a non-related mild rash in september, followed by the onset of mild left knee stiffness late october.The provided forms indicate the mild adverse device effect was possibly related to the study device and/or the study procedure with an outcome of recovering/resolving post concomitant procedure/ with steroid injection.Based on the information provided within the forms, definitive contributing factors cannot be concluded, although arthrofibrosis/scar tissue is a known common post-surgical occurrence which does not support a component malperformance.Reportedly, the patient is recovering.The patient impact beyond the reported mild left knee stiffness and subsequent manipulation under anesthesia with injection cannot be determined.For the femoral, a review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.For the tibia baseplate and the insert, devices batch numbers were not provided, thus, an evaluation of the manufacturing records could not be performed.For the femoral, a review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.For the tibia baseplate and the insert, a review of complaint history over 12 months revealed a similar event for the listed devices, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the instructions for use documents for knee systems revealed in possible adverse effects that although rare allergic reactions in patients following joint replacement have been reported.Implantation of foreign material in tissues can result in histological reactions involving macrophages and fibroblasts.Additionally, decreased range of motion and unusual stress concentrations can result from trauma, improper implant selection, improper implant positioning, improper fixation, and/or migration of the components.Muscle and fibrous tissue laxity can also contribute to these conditions.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to these products and event.At this time, we have no reason to suspect that the products failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include traumatic injury, joint tightness, alignment, patient condition and/or postoperative care.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
LGN POR CR HA FEM SZ 6 LT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18274933
Report Number1020279-2023-02404
Device Sequence Number6984012
Product Code MBH
UDI-Device Identifier00885556108567
UDI-Public00885556108567
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K091543
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71425206
Device Lot Number19CHA0017A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2023
Supplement Date Received by Manufacturer01/10/2024
Initial Report FDA Received Date12/06/2023
Supplement Report FDA Received Date01/11/2024
Date Device Manufactured08/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDICATION PRESCRIBED FOR DAY OF SURGERY:ACETAMI.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Other;
Patient Age41 YR
Patient SexMale
Patient Weight88 KG